MAUDE Adverse Event Report: SYNTHES GMBH MESH CUTTING SCISSORS SHORT NOSE; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH MESH CUTTING SCISSORS SHORT NOSE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.503.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a fibula fixation procedure, the mesh cutting scissors and 1.1mm drill bit broke.The drill bit broke when the surgeon attempted to clean it.There was no patient impact.The procedure was successfully completed with other instruments that came in the system.This report is for one (1) mesh cutting scissors short nose.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
Updated event description: the aforementioned fragment of the screw that had been left refers to the part of an implant.This is an initial procedure.This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary - background: intraoperatively at the time the dr used the.Shear broke, left marked with red tape product: 03.503.033, batch: t164109, intraoperatively, the drill breaks when cleaning it, product: 317.320, lot: f-25028.Visual inspection: the cutting scissors f/mesh-pl short (product code: 03.503.033 & lot no: t164109) was received at us cq.Upon visual inspection, it was observed that one of the handles was broken at the point of opening the edges.No other issues were identified with the returned device.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: the following drawing was reviewed: - 03_503_033 rev.G/f (current & manufactured) no design issues or discrepancies were identified.Conclusion: the overall complaint was confirmed for the received device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot : part number: 03.503.033, lot number: t164109, manufacturing site: tuttlingen, release to warehouse date: 07-feb-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MESH CUTTING SCISSORS SHORT NOSE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10638048
Report Number8030965-2020-07757
Device Sequence Number3650201
Product Code LXH
UDI-Device Identifier07611819887596
UDI-Public(01)07611819887596
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.033
Device Lot NumberT164109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/16/2020
05/27/2021
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/25/2020
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; 1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM